Hail, Oklahoma
- When
- July 3, 2:29 PM CST
- Where
- Oklahoma County, 1.32 mi WNW of Arcadia Lake
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.660, -97.390
Strong instability allowed for a few pulse severe storms with winds and hail on the 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Strong instability allowed for a few pulse severe storms with winds and hail on the 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 1:57 PM CST, 32 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 257 PM CDT Wed Jul 3 2019 .DISCUSSION... A weak mid and upper level shear axis will translate east through Thursday, with overall height rises in its wake by Friday. Therefore, after this evening/overnight, the coverage of storms will be lower than the past several days. Meanwhile, a small cluster of thunderstorms, just north of the OKC area, has been building slowly southward this afternoon. The cold pool with this activity will likely foster more development into central Oklahoma through the mid evening hours. Other isolated storms may develop during peak heating along and east of the aforementioned shear axis. The stronger storms will be capable of producing strong to near severe wind gusts along with high rainfall rates. Most of the storms should decrease/dissipate near sunset. Over the weekend, a shortwave trough may move along the northern periphery of a mid level ridge. This will result in a better chance of storms across at least northern Oklahoma. The trend going into next week is for hotter temperatures with little or no chance of rain. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 91 73 93 / 30 10 10 10 Hobart OK 73 96 74 98 / 20 0 10 0 Wichita Falls TX 74 94 75 96 / 20 10 10 10 Gage OK 70 95 71 97 / 20 10 10 10 Ponca City OK 73 91 73 94 / 20 20 10 10 Durant OK 73 89 74 92 / 10 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 112 PM CDT Wed Jul 3 2019 OKZ004>048-050>052-TXZ083>090-041815- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 112 PM CDT Wed Jul 3 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... Isolated to scattered thunderstorms will remain possible through at least early evening. Widespread severe weather is not expected but a few storms could become severe with damaging winds of up to 65 mph and hail up to the size of nickels possible. Otherwise, gusty winds and heavy rain that could lead to flooding and reduce visibility will be the main concerns. Showers and thunderstorms are expected to decrease towards or after sunset. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Storm chances will continue through the early part of next week. Chances will be highest this weekend, mainly over northern Oklahoma. Strong wind gusts and heavy rainfall will be possible with any storms that form. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1242 PM CDT Wed Jul 3 2019 OKZ012-013-018-031815- Garfield OK-Kingfisher OK-Noble OK- 1242 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...northern Kingfisher and west central Noble Counties Until 115 PM CDT... AT 1240 PM CDT, a strong thunderstorm was located over Covington, moving northeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3612 9784 3630 9790 3652 9746 3631 9723 TIME...MOT...LOC 1740Z 243DEG 14KT 3630 9759 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
159 PM CDT Wed Jul 3 2019
OKZ012-013-019-020-026-031930-
Garfield OK-Payne OK-Logan OK-Lincoln OK-Noble OK-
159 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...Payne...
northern Logan...northwestern Lincoln and southern Noble Counties
Until 230 PM CDT...
AT 157 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Morrison to 5 miles southeast of Mulhall, moving east
at 20 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
LAT...LON 3638 9703 3633 9703 3633 9692 3625 9692
3625 9682 3616 9682 3616 9675 3592 9700
3587 9760 3612 9768 3613 9767 3641 9711
TIME...MOT...LOC 1857Z 268DEG 16KT 3629 9695 3600 9735
TLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
207 PM CDT Wed Jul 3 2019
OKZ018-019-031930-
Kingfisher OK-Logan OK-
207 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR Kingfisher and southwestern Logan
Counties Until 230 PM CDT...
AT 205 PM CDT, a strong thunderstorm was located near Guthrie, moving
east at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3596 9811 3613 9769 3590 9742 3573 9732
3573 9795
TIME...MOT...LOC 1905Z 256DEG 9KT 3585 9746
TLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
244 PM CDT Wed Jul 3 2019
OKZ018>020-025-026-032015-
Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Lincoln OK-
244 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR Payne...east central
Kingfisher...Oklahoma...Logan and Lincoln Counties Until 315 PM
CDT...
AT 242 PM CDT, strong thunderstorms were along a line extending from
near Yale to near Oklahoma City, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3616 9682 3616 9662 3571 9662 3558 9687
3545 9767 3610 9770 3610 9727 3623 9682
TIME...MOT...LOC 1942Z 310DEG 9KT 3613 9675 3563 9753
TLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
316 PM CDT Wed Jul 3 2019
OKZ019-020-025-026-032115-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
316 PM CDT Wed Jul 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne...northeastern
Oklahoma...southeastern Logan and Lincoln Counties Until 415 PM
CDT...
AT 314 PM CDT, strong thunderstorms were along a line extending from
near Shamrock to 3 miles north of Chandler to near Fallis, moving
east at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Cushing, Chandler, Perkins, Jones, Stroud, Luther, Davenport,
Wellston, Carney, Tryon, Ripley, Agra, Warwick, Kendrick, Meridian,
Fallis, Avery and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3560 9690 3556 9728 3584 9725 3597 9716
3608 9662 3570 9662
TIME...MOT...LOC 2014Z 250DEG 6KT 3592 9661 3575 9688 3572 9713
03The Norman radar (KTLX), 38 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
6 hail, 4 thunderstorm wind, 4 flash flood. Local standard time, as filed.
Picture on twitter of large tree limb down over the road on Midwest Blvd.
A few inches of water flowing swiftly over road in eastern Edmond.
Several inches of water were covering many roads along 2nd street.
Spotter estimated 60-70 mph winds.
Picture on twitter of quarter to ping pong sized hail. Time estimated from radar.
Water over roads up to a foot deep in dowtown Weatherford. Several vehicles stranded at I-40 exit at main street.
About 10 inches of water over the road on 10th street in Clinton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844353, 844354, 844355, 844356, 844357, 844358, 844359, 844360, 844361, 844362, 844363, 844365, 844366, 844367.